Suggest treatment for severe acne while on Mirena

default
Posted on Thu, 16 Feb 2017 in Women's Health
Question: my daughter is 18, has had the mirena in for just about 4 years.
just recently she has had major I mean major acne, to the point that one dermatologist
lanced 2 of the cyst on her face. They first said she was allergic to her the oil her face produces and now they are calling it adult acne. she has never had acne issues and now the past 6-8 months she is riddled with it, it does not ever go away and her face flakes. What kind of Dr should she go to at this point? I suggest she has the mirena removed and wait a month or so and see what happens. she is getting married in 2 months and she is worried this will not be gone.
doctor
Answered by Dr. Deepti Verma 16 minutes later
Brief Answer:
Mirena has acne as side effect

Detailed Answer:
Hi dear,
I have gone through your question and understand your concerns.
I have reviewed the photograph.
This is definitely pustular acne. Mirena causes such side effect in many females due to the progesterone hormone it contains.
I will suggest her to get her Mirena removed. If the acne growth stops and new acne do not appear after its removal, then she can get chemical peeling from a dermatologist to remove the scars.
If suppression do not occurs after removal, then proper medical treatment for acne like retinoids need to be done.
Hope you found the answer helpful.
Regards
Dr Deepti Verma
OBGYN
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Deepti Verma

OBGYN, Maternal and Fetal Medicine

Practicing since :2009

Answered : 5068 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  

Recent questions on  Pustular acne

doctor1 MD

I have a moderately severe acne and skin condition that is chronic and I have been struggling with it for 10 years or more now. In the beginning, I...

doctor1 MD

I have an odd problem concerning my daughter in South XXXXXXX She lives in rural South XXXXXXX close to the Mozibique border. She emailed me in as...

doctor1 MD

I have pustules acne on my face. i hav used nadibact but its not effecting. I'm using AHA glow face wash and nadibact cream in night on acne. I...

doctor1 MD

hi,
i am 44 yrs. Wt. 52 kg, Ht. 5.2'. BP & Sugar normal, no previous medical history. i got small pustules with itching on my face only &...

doctor1 MD

Hi. Im 17 years old and have a series of small 4 underground whiteheads which cannot be seen unless being applied pressure to the crease of my chin...

doctor1 MD

Hello Doctor, I am getting lot of acne with extensive pustular lestast. 6 months ago i took Isoteretnion for 24 weeks, after stopping the medicine,...

Get personalised answers from verified doctor in minutes across 80+ specialties

175 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2